A licensed doctor will try to answer your question for free as quickly as possible. Free of charge during the beta period.
How long does NovoLog flexpen and Levemir work? Both?
i have been using this two insulin together and my sugar is still very high i used to use 70/30 for the past 17 years can someone answer my question
Asked by Sharita Frasher 2 years ago.
You really need to address this question to your doctor or to the Pharmacist from whom you get your insulin. They know your medical history and we don't. I wish you well. Answered by Shela Imhof 2 years ago.
Insulin regimens vary greatly. You need to speak to someone who is familiar with your situation to get personalized recommendations. Working with a CDE is a good first step. Keep also in mind that dietary management drives diabetes. If you are eating whatever the heck you want, you will never achieve optimal control. More carbs must be matched with more insulin. If your carbohydrates are completely unpredictable and intake varies, matching insulin to it accurately is almost impossible. The schedule for detemir is usually two injections spaced ~12 hours apart. Some people can get away with one larger dose once a day. This is a "basal" insulin, meaning it has no peak of action - it is always working at more or less the same rate. You Novolog is administered on a sliding scale (typically) based on the total amount of carbohydrate you are taking in. I'm assuming after 17+ years with DM you are an expert carb counter? Novolog requires that you eat IMMEDIATELY after taking the injection. No taking the shot, hopping into your car and going to the drive-through. After it hits your bloodstream it starts working, and peaks after 30-40 minutes before tapering and wearing off 3-5 hours later. The whole idea is that as you eat and the carbs get converted to sugar and your blood glucose rises, the insulin is working the hardest, pushing down the levels. If you are taking the insulin correctly and as directed, a high blood glucose means you either eat too much or are not taking enough insulin. This is where you need to work with a provider who knows what they're doing so that you don't go hypo and end up on the floor. Obviously, as I mentioned before - you NEED to eat a diabetic diet or this is going to be a very hard road. P.S. why did you ask this in "Alternative medicine?" People in this forum don't know anything about insulin or anything medical, for that matter. They'll be the ones telling you meds are evil and cause illness. Answered by Roselle Kincaid 2 years ago.